[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.3.44. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Case Reports
May 1950

ATROPINE INTOXICATION IN INFANCY

Author Affiliations

ROCHESTER, N. Y.
From the Department of Pediatrics, University of Rochester School of Medicine and Dentistry, and the Strong Memorial and Rochester Municipal Hospitals.

Am J Dis Child. 1950;79(5):855-861. doi:10.1001/archpedi.1950.04040010872008
Abstract

ATROPINE, widely used for the treatment of colic in infancy, has been generally considered to be a safe drug.1 However, the frequent occurrence of certain undesirable side effects, even when small doses are employed, has caused many physicians to refrain from using this medicament.

The purpose of this paper is to describe in detail a case of atropine poisoning with recovery in a 7 week old infant as a result of ingestion of more than 40 mg. of the drug within a twenty-four hour period. In addition, the toxicologic and diagnostic features are reviewed, and the therapeutic management of the present case is discussed.

REPORT OF A CASE  W. W., a 7 week old white male infant, was admitted to the Strong Memorial Hospital Oct. 24, 1948 at 12:55 a. m. with intermittent fever of approximately twenty-four hours' duration and convulsions beginning about seven hours before his admission. Pregnancy,

First Page Preview View Large
First page PDF preview
First page PDF preview
×